Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 25, 2013, 6:43 PM EST for Alleghany County, Ashe County, Watauga County, North Carolina; Grayson County, Virginia. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2013, 6:43 PM EST (23:43 UTC)
- Expired
- Jan 26, 2013, 8:45 AM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559 WWUS71 KRNK 252343 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 643 PM EST FRI JAN 25 2013 ...VERY STRONG WESTERLY WINDS TONIGHT INTO SATURDAY MORNING... .THE COMBINATION OF LOW PRESSURE DEEPENING OFFSHORE AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL MAKE FOR VERY STRONG WINDS ACROSS THE MOUNTAINS INTO SATURDAY MORNING. NCZ001-002-018-VAZ015-260745- /O.NEW.KRNK.WI.Y.0003.130125T2343Z-130126T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 643 PM EST FRI JAN 25 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY IN VIRGINIA. * HAZARDS...STRONG WESTERLY WINDS. * WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...TONIGHT INTO SATURDAY MORNING. * IMPACTS...DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
083 WWUS71 KRNK 260357 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1057 PM EST FRI JAN 25 2013 ...VERY STRONG WESTERLY WINDS OVERNIGHT INTO SATURDAY MORNING... .THE COMBINATION OF LOW PRESSURE DEEPENING OFFSHORE...AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL MAKE FOR VERY STRONG WINDS ACROSS THE HIGHER RIDGES OF NORTHWEST NORTH CAROLINA...AS WELL AS THE SOUTHWEST MOUNTAINS OF VIRGINIA INTO SATURDAY MORNING. NCZ001-002-018-VAZ015-261200- /O.CON.KRNK.WI.Y.0003.000000T0000Z-130126T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 1057 PM EST FRI JAN 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY IN VIRGINIA. * HAZARDS...STRONG WESTERLY WINDS. * WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
252 WWUS71 KRNK 261205 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 705 AM EST SAT JAN 26 2013 ...VERY STRONG NORTHWEST WINDS THROUGH THE MORNING HOURS... .THE COMBINATION OF LOW PRESSURE DEEPENING OFFSHORE...AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL MAKE FOR STRONG...GUSTY NORTHWEST WINDS ACROSS THE HIGHER RIDGES OF NORTHWEST NORTH CAROLINA...AS WELL AS THE MOUNTAINS OF SOUTHWEST VIRGINIA THROUGH THE MORNING HOURS TODAY. WINDS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON. NCZ001-002-018-VAZ015-261700- /O.CON.KRNK.WI.Y.0003.000000T0000Z-130126T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 705 AM EST SAT JAN 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...HIGH COUNTRY OF NORTHWEST NORTH CAROLINA AS WELL AS GRAYSON COUNTY VIRGINIA. * HAZARDS...STRONG WESTERLY WINDS. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...OVERNIGHT INTO SATURDAY MORNING. * IMPACTS...POTENTIALLY DOWNED TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAB
957 WWUS71 KRNK 261345 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 845 AM EST SAT JAN 26 2013 NCZ001-002-018-VAZ015-261445- /O.CAN.KRNK.WI.Y.0003.000000T0000Z-130126T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 845 AM EST SAT JAN 26 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED IN INTENSITY WITH ONLY A FEW GUSTS OVER 30 MPH EXPECTED THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 6:28 PM EST, 15 minutes earlier.
Area forecast discussion, Jan 25, 6:28 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EST FRI JAN 25 2013
.SYNOPSIS...
A FAST MOVING LOW PRESSURE SYSTEM WILL EXIT THE MID ATLANTIC
TONIGHT. HIGH PRESSURE SHOULD BRING DRIER WEATHER FOR THIS
WEEKEND. BY EARLY NEXT WEEK...A FRONTAL BOUNDARY WILL STALL OVER
THE MIDWEST...WHICH WILL ALLOW A CONSIDERABLE WARMING TREND TO
TAKE PLACE.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 455 PM EST FRIDAY...
SENT A QUICK UPDATE TO ALL PRODUCTS TO REFLECT MORE IN THE WAY OF
FREEZING DRIZZLE THIS EVENING AS MOST OF THE SNOW/SLEET HAS EXITED
TO THE EAST LEAVING ONLY SHALLOW MOISTURE IN PLACE. APPEARS
UPSLOPE WONT GET DEEP ENOUGH TO SUPPORT ADDED CRYSTALS OVER THE NW
UNTIL AFTER MIDNIGHT SO TRIMMED THAT REGION BACK ON ADDED SNOW
ACCUMULATIONS THIS EVENING AS WELL. EXPECT WILL SEE MANY SPOTS
OVER THE WEST SEE A VERY LIGHT ICY COATING ON THE SNOW ESPCLY
GIVEN SUCH COLD TEMPS. KEPT POPS ON THE HIGH SIDE FOR A WHILE
LONGER TO REFLECT DECENT FREEZING DRIZZLE COVERAGE THIS EVENING.
THIS BEFORE TRIMMING BACK TOWARD MIDNIGHT WHEN A DRIER NW
TRAJECTORY REALLY STARTS TO KICK IN AS THE LOW DEEPENS OFFSHORE
AND RIDGING SLIDES EAST TOWARD THE AREA.
PREVIOUS DISCUSSION...
THE PRECIPITATION HAS MOVED THROUGH THE CWA MUCH FASTER THAN ANY OF
THE MODEL GUIDANCE OR PREVIOUS FORECASTS HAD INDICATED. REPORTS
INDICATE SNOWFALL AMOUNTS RANGING FROM AN INCH OF SNOW IN THE
PIEDMONT...TO THREE INCHES IN SOME OF THE WESTERN MOUNTAINS. IN
ADDITION...UP TO AN INCH OR SO OF SLEET FELL IN THE MOUNTAINS OF
NORTHWEST NORTH CAROLINA. WITH THE FRONT ALREADY PASSING OVER THE
CWA...POPS HAVE BEEN CHOPPED DOWN FOR TONIGHT OVER THE PIEDMONT
FROM ACTIVE WEATHER. OVER THE WESTERN MOUNTAINS...IT WILL BE A
DIFFERENT STORY AS UPSLOPE SNOW SHOWERS CRANK UP TONIGHT...BUT
THIS SHOULD GRADUALLY TAPER OFF TOWARD SUNRISE. PATCHY FREEZING
DRIZZLE WAS ADDED FOR THE WESTERN CWA THROUGH MIDNIGHT...BUT ANY
ICING ACCUMULATIONS SHOULD BE INSIGNIFICANT. POPS MAY NEED TO BE
FURTHER REDUCED TONIGHT IN THE NEXT FORECAST UPDATE IF THE CURRENT
TRENDS CONTINUE. THE WINTER WEATHER ADVISORIES WILL CONTINUE FOR
NOW DUE TO SOME LIGHT SNOW STILL OCCURRING ACROSS THE AREA.
CLOUD COVER IN THE WEST MAY KEEP TEMPERATURES UP A LITTLE IN
THE WEST...BUT CLEARING IN THE PIEDMONT REQUIRED GOING WITH THE
COOLER MAV GUIDANCE THROUGHOUT THE CWA FOR LOWS TONIGHT. THE MET
GUIDANCE DID NOT SHOW ANY APPRECIABLE CLEARING DURING THE
NIGHT...BUT THE NAM SOLUTION HAS BEEN RATHER WARM AND SLOW
THROUGHOUT THIS EVENT. WINDS SHOULD PICK UP WEST OF THE BLUE RIDGE
OVERNIGHT...BUT CONDITIONS DO NOT WARRANT ANY WIND CHILL ISSUES AS
THEY SHOULD STAY IN THE SINGLE DIGITS. NORTHWEST WINDS WILL START TO
BECOME GUSTY BY DAWN.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
AS OF 310 PM FRIDAY...
THE NW FLOW WILL NOT END UNTIL SAT AFTN. MODELS KEEP JUST ENOUGH
MOISTURE ON THE WRN SLOPES AND IN THE SNOW GROWTH ZONE TO KEEP SCT
SNOW SHOWERS GOING OVER SE WV AND INTO TAZEWELL VA. MAY SEE FLURRIES
EARLY IN THE MTNS OF NC. OVERALL...NOT ANTICIPATING ACCUMULATIONS
OVER ONE INCH.
WINDS WILL BE UP INTO THE 10 TO 20 MPH RANGE BUT GUSTS SHOULD STAY
BELOW ADVISORY LEVELS. MOMENTUM TRANSFER PER MODELS HAVE GUST
POTENTIAL TO ABOUT 40 MPH OVER THE HIGHEST TERRAIN SUCH AS MT
ROGERS/BEECH MTN AND SOME LOCALES DOWNSTREAM.
OTHERWISE...EXPECT CLEARING SKIES ELSEWHERE AND A WARMER DAY
COMPARED TO CURRENT TEMPS. WILL SEE HIGHS FROM THE MID 20S OVER THE
HIGHER RIDGES WEST TO LOWER 40S EAST. THIS SHOULD MELT MOST OF ANY
SLEET/SNOW THAT OCCURRED TODAY OUTSIDE THE MTNS.
SAT NIGHT-SUN HIGH PRESSURE MOVES ACROSS THE GREAT LAKES/OHIO VALLEY
TO OVER THE MID ATLANTIC. THIS WILL PROVIDE COLD TEMPS SAT NIGHT
WITH LIGHT WINDS AND KEEP US COOL SUNDAY PER SOME EAST-SE FLOW. LOWS
SUN NIGHT WILL RANGE FROM NEAR 10 OVER THE HIGHER RIDGES TO AROUND
20 EAST.
SUNDAYS HIGHS WILL BE IN THE 30S EXCEPT LOWER 40S SW AND SOUTHEAST
OUTSIDE THE WEDGE. CLOUDS INCREASE AHEAD OF A WARM FRONT.
SUNDAY NIGHT-MONDAY MORNING COULD BE PROBLEMATIC AS MODELS ARE
SHOWING SOME LIGHT WAA PRECIP ARRIVING WITH THE WARM FRONT. TEMPS
WILL BE BELOW FREEZING AT THE SFC OVER MOST OF THE WEST AND PORTIONS
OF THE BLUE RIDGE/FOOTHILLS WHERE FREEZING RAIN COULD OCCUR. WILL
MENTION THIS IN THE HWO. ANY PRECIP WILL BE ALL RAIN AFTER LATE
MORNING MONDAY AS TEMPS WARM INTO THE 40S...WHILE THE SFC HIGHS
MOVES OFF THE COAST OF NC AND WINDS TURN SW...AND INCREASE.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 305 PM EST FRIDAY...
ALLOWED FOR THE CHANCE OF RAIN ACROSS THE NORTHWEST MONDAY NIGHT.
LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE MID 30S IN THE
NORTHWEST TO THE LOWER 40S IN THE SOUTH. A COLD FRONT WILL APPROACH
FROM THE WEST ON TUESDAY AND REACH THE MOUNTAINS TUESDAY NIGHT.
THEN...THE FRONT WILL CLEAR OUR REGION ON WEDNESDAY ARRIVING AT THE
ATLANTIC COAST ON WEDNESDAY NIGHT. BEHIND THE FRONT...WESTERN
UPSLOPE SNOW SHOWERS AND NEAR NORMAL TEMPERATURES EXPECTED INTO
THURSDAY NIGHT. ANOTHER REINFORCING SHOT OF COLD AIR SHOULD ARRIVE ON
FRIDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 555 PM EST FRIDAY...
DEEPER MOISTURE HAS EXITED THE REGION BEHIND THE DEPARTING EARLIER
SNOW BAND...LEAVING BEHIND MVFR/IFR CIGS AND SPOTTY FOG AND
FREEZING DRIZZLE. EXPECT THIS TO PERSIST OVER THE NEXT FEW HOURS
BEFORE WINDS TURN MORE WEST/NW AND INCREASE ESPCLY AFTER MIDNIGHT.
THE GFS REMAINS QUICK TO CLEAR THINGS OUT...AND THIS SEEMS MORE
FEASIBLE FOR THE ROA/LYH/DAN AREA...AS WEST WINDS PICK UP BEHIND
THE LOW...IN THE 05Z-09Z TIME FRAME...WITH GUSTS TO 20-25 KTS
ESPCLY KROA LATE TONIGHT.
THINK THE LOWER CIGS ARE GOING TO REMAIN LONGER PER THE NAM/RUC IN
THE MTNS...SO KEEPING MVFR OR WORSE THROUGH THE NIGHT...CLEARING
AT BCB BY MID MORNING SAT...WHILE LOW CIGS REMAIN AT BLF/LWB
INTO LATE SATURDAY MORNING OR EARLY AFTERNOON.
HIGH PRESSURE BUILDS IN BY SAT NIGHT AND WILL SEE VFR RETURNING
ALL SITES EXCEPT PERHAPS KBLF/KLWB WHERE HIGH END MVFR CIGS MAY
LINGER WITH UPSLOPE FLOW THRU THE DAY. THE HIGH MOVES OFF THE
COAST EARLY NEXT WEEK SO OVERALL SHOULD STAY VFR INTO TUESDAY. A
WARM FRONT MOVING ACROSS THE OHIO VALLEY MONDAY MAY BRING SOME
HIGH END MVFR/LOW END VFR CIGS ALONG WITH PATCHY LIGHT PRECIP TO
KBLF/KLWB INTO MONDAY EVENING.
ANOTHER FRONT MOVES IN NEXT WEDNESDAY AND COULD BRING SOME PRECIP
TO THE MTNS WITH SUB VFR CIGS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-
009>020.
WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR
VAZ022>024-032>035-043>046-058-059.
NC...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001-
002-018.
WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR
NCZ003>006-019-020.
WV...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
WVZ042>045.
&&
SYNOPSIS...JH/PW
NEAR TERM...JH/PW
SHORT TERM...WP
LONG TERM...KK
AVIATION...AMS/JH/WPHazardous weather outlook, Jan 25, 3:39 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EST FRI JAN 25 2013 VAZ007-009>020-WVZ042>045-262045- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 339 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE COULD BE SOME FREEZING RAIN SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-033>035-045-046-059-262045- ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL- APPOMATTOX-CHARLOTTE- 339 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE COULD BE SOME FREEZING RAIN LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ047-262045- BUCKINGHAM- 339 PM EST FRI JAN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANY SNOW ACCUMULATION WILL BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING RAIN IS POSSIBLE LATE SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-262045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX- 339 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-262045- ASHE-ALLEGHANY NC-WATAUGA- 339 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE COULD BE SOME LIGHT FREEZING RAIN SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 25, 5:46 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM SNOW MARION 36.83N 81.50W
01/25/2013 M1.0 INCH SMYTH VA TRAINED SPOTTER
SLEET MIXED IN
&&
EVENT NUMBER RNK1300369
FISHERLocal storm report, Jan 25, 5:47 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM SNOW FRIARS HILL 38.01N 80.44W
01/25/2013 M2.0 INCH GREENBRIER WV TRAINED SPOTTER
&&
EVENT NUMBER RNK1300370
FISHERLocal storm report, Jan 25, 5:48 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM SNOW CHECK 37.05N 80.18W
01/25/2013 M1.4 INCH FLOYD VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1300371
FISHERLocal storm report, Jan 25, 6:19 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW HINTON 37.67N 80.90W
01/25/2013 E3.0 INCH SUMMERS WV PUBLIC
&&
EVENT NUMBER RNK1300372
FISHERLocal storm report, Jan 25, 6:20 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW STONEWALL 37.81N 80.07W
01/25/2013 E0.5 INCH ALLEGHANY VA PUBLIC
&&
EVENT NUMBER RNK1300374
FISHERLocal storm report, Jan 25, 6:37 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EST FRI JAN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW ATHENS 37.42N 81.02W
01/25/2013 M2.0 INCH MERCER WV PUBLIC
ONE TENTH OF SLEET AND FREEZING RAIN
&&
EVENT NUMBER RNK1300375
FISHERNearby
Wind Advisories in North Carolina, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.